Tennessee, 2005

Hail and Damaging Winds in Tennessee, June 14, 2005

June 14, 2005 · NWS OHX · 15 events in 10 counties and zones

14 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$102,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 14, 1:30 AM CST, 10 hours 45 minutes earlier.

Area forecast discussion, Jun 14, 1:30 AM CST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CDT TUE JUN 14 2005

.DISCUSSION...
LATEST ANALYSIS SHOWING WEAK SURFACE LOW OVER THE NORTHEAST...WITH
ANOTHER STRONGER LOW CENTER OVER THE NORTHERN PLAINS. COLD FRONT
EXTENDING OUT OF PLAINS LOW CURRENTLY RUNNING NEAR LINE FROM DSM-
MCI-OKC...WITH PRETTY WELL DEFINED BOUNDARY OUT AHEAD IN VICINITY
OF STRONG CONVECTION AROUND TXK-WESTWARD.

PLAINS SURFACE LOW...AS WELL AS CLOSED UPPER LOWS...WILL PUSH INTO
THE GREAT LAKES REGION LATE TODAY...BRINGING COLD FRONT TO NEAR
NORTHWEST MIDDLE TN BY 00Z WED. LATE THIS MORNING INTO EARLY
AFTERNOON A BAND OF MODERATE MOISTURE ASSOCIATED WITH PRE-FRONTAL
BOUNDARY WILL MOVE ACROSS THE CWA IN A VERY WARM AND UNSTABLE
REGIME...LL LIFTED INDEX PEAKING -4 TO -6 AROUND 18Z. GOOD THERMO-
DYNAMICS IN PLACE BUT LIMITED MOISTURE LIKELY TO KEEP CONVECTION
NO BETTER THAN SCATTERED. THUS WILL KEEP POPS ON LOWER SIDE.

AIRMASS DRIES RAPIDLY TOWARD EVENING AS ACTIVE PRE-FRONTAL BOUNDARY
MORE EAST OF THE CWA. ALTHOUGH MOISTURE BECOMING MORE LIMITED...
STILL WEAK UVV OCCURRING INTO THE VERY EARLY EVENING AND THAT MAY
TRIGGER A STORM OR TWO. WILL LEAVE SLIGHT POPS RUNNING IN THE EARLY
EVENING ONLY.

LITTLE DRIER AND COOLER AIRMASS SET UP OVER THE AREA WEDNESDAY-
FRIDAY WITH NORTHWEST ML/UL FLOW AND LL HIGH SETTLING OVER THE
REGION. NO POPS PLANNED THROUGH THAT PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    91  66  87  63 /  30  20  10  10
CLARKSVILLE  90  65  85  62 /  30  15  10  10
CROSSVILLE   86  64  82  59 /  30  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Jun 14, 4:30 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUN 14 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE TODAY INTO THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND A FEW
STORMS MAY BECOME SEVERE...ESPECIALLY DURING THE AFTERNOON. THE MAIN
THREAT FROM SEVERE STORMS IS HAIL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE THIS
AFTERNOON.

07

The radar

The Nashville radar (KOHX), 99 km away, was scanning. The volume nearest the first event began at 18:12 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Robertson

When
June 14, 12:15 PM CST
Where
Robertson County, Springfield
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
36.183, -85.467

Strong thunderstorm wind gust blew down a tree on 20th Avenue which landed on a trailer and car. 5 homes had minor damage and a barn had major damage. Several trees and power lines were down.

Thunderstorm Wind, Sumner

When
June 14, 1:48 PM CST
Where
Sumner County, 10 mi N of Gallatin
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
36.500, -86.883

EMA reported numerous trees down and a roof blown off a house. Power lines were down. One road was closed due to fallen trees. 2 homes had moderate damage.

Thunderstorm Wind, Macon

When
June 14, 2:30 PM CST
Where
Macon County, 5 mi S of Lafayette
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.550, -86.450

Trees down.

Thunderstorm Wind, Jackson

When
June 14, 2:48 PM CST
Where
Jackson County, 11 mi NW of Gainesboro
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.450, -86.033

A tree was down on Highway 151.

Thunderstorm Wind, Clay

When
June 14, 3:05 PM CST
Where
Clay County, Celina
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.467, -85.783

A few trees were down in Celina on McCormick Ridge Rd.

Thunderstorm Wind, Pickett

When
June 14, 3:30 PM CST
Where
Pickett County, Byrdstown
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.550, -85.500

Sheriff's office reported a small tree was blown down on Clark Mountain Rd.

Thunderstorm Wind, Pickett

When
June 14, 3:34 PM CST
Where
Pickett County, Static
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.567, -85.133

Sheriff's office reported a small tree was blown down.

Hail, Jackson

When
June 14, 4:45 PM CST
Where
Jackson County, Gainesboro
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.617, -85.083

Sheriff's department reported penny size hail.

Thunderstorm Wind, Overton

When
June 14, 5:09 PM CST to 5:25 PM CST
Where
Overton County, South Portion
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
36.350, -85.650

Law enforcement reported numerous trees were blown down across the southern part of the county starting about 9 miles southwest of Livingston at 1709 CST. EMA reported that about 7.5 miles southwest of Livingston several homes sustained damage. One mobile home was destroyed by the strong winds on West Wilmouth Rd. A regular home had a tree fall on it. A mobile home was moved from its foundation by the strong winds in the same area.

Thunderstorm Wind, Overton

When
June 14, 5:10 PM CST
Where
Overton County, Rickman
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
36.283, -85.300

Roof damage to a home was reported by trained spotter. There were many homes that had trees fall on and through roofs in the Rickman area according to a newspaper article. A mobile home was completely destroyed on West Wilmouth Road, about 1.5 miles WNW of Rickman. A tree fell on a home in the southwest part of Overton County on Forrest Hill Rd. In addition, Poston Whitaker Road was completely blocked by fallen trees, in southwest Overton County.

Thunderstorm Wind, Putnam

When
June 14, 5:10 PM CST
Where
Putnam County, North Portion
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
36.267, -84.983

EMA Director reported Putnam County had was some shingles blown off roofs. Small trees were across roads. Power lines were down north of Cookeville around Highway 136 close to the Overton County line.

Thunderstorm Wind, Fentress

When
June 14, 5:30 PM CST
Where
Fentress County, Grimsley
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
36.033, -84.917

EMA Director reported a tree fell on a mobile home. The mobile home was destroyed, and an elderly man was inside. He escaped injury.

Thunderstorm Wind, Fentress

When
June 14, 5:45 PM CST
Where
Fentress County, Clarkrange
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.267, -85.367

Spotter reported large tree limbs were down.

Thunderstorm Wind, Fentress

When
June 14, 5:50 PM CST
Where
Fentress County, Grimsley
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.183, -85.017

Spotter reported large tree limbs were down.

Thunderstorm Wind, Cumberland

When
June 14, 6:06 PM CST
Where
Cumberland County, 9 mi NE of Crossville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.267, -84.983

911 center reported a tree was blown down at Fairfield Glade.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461389, 5461390, 5461391, 5461392, 5461393, 5461394, 5461395, 5461396, 5461397, 5461454, 5461459, 5461458, 5461455, 5461456, 5461457.